Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
On finite dimensional realizations for the term structure of futures prices
Stockholm School of Economics.
Stockholm School of Economics.
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2006 (English)In: International Journal of Theoretical and Applied Finance, ISSN 0219-0249, Vol. 9, no 3, 281-314 p.Article in journal (Refereed) Published
Abstract [en]

    We consider HJM type models for the term structure of futures prices, where the volatility is allowed to be an arbitrary smooth functional of the present futures price curve. Using a Lie algebraic approach we investigate when the infinite dimensional futures price process can be realized by a finite dimensional Markovian state space model, and we give general necessary and sufficient conditions, in terms of the volatility structure, for the existence of a finite dimensional realization. We study a number of concrete applications including a recently developed model for gas futures. In particular we provide necessary and sufficient conditions for when the induced spot price is a Markov process. In particular we can prove that the only HJM type futures price models with spot price dependent volatility structures which genetically possess a spot price realization are the affine ones. These models are thus the only generic spot price models from a futures price term structure point of view.

Place, publisher, year, edition, pages
2006. Vol. 9, no 3, 281-314 p.
Keyword [en]
HJM models, factor models, state space models, Markovian realizations
National Category
Economics and Business Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-86552DOI: 10.1142/S0219024906003639Scopus ID: 2-s2.0-33646747696OAI: oai:DiVA.org:kth-86552DiVA: diva2:500831
Note
QC 20120313Available from: 2012-02-13 Created: 2012-02-13 Last updated: 2017-12-07Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Björk, TomasLandén, Camilla
By organisation
Mathematics (Dept.)
In the same journal
International Journal of Theoretical and Applied Finance
Economics and BusinessMathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 65 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf